Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

January 5, 2017Jefferson County, New York

NWS Buffalo, NY issued this special weather statement at Jan 5, 2017, 1:48 PM EST for Jefferson County, New York. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2017, 1:48 PM EST (18:48 UTC)
Expired
Jan 5, 2017, 3:15 PM EST
In force
87 min
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 34 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
121 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

974 
WWUS81 KBUF 051848
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
148 PM EST THU JAN 5 2017

NYZ007-008-052015-
Lewis-Jefferson-
148 PM EST THU JAN 5 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHEASTERN LEWIS AND
CENTRAL JEFFERSON COUNTIES...

A band of lake effect snow producing snow fall rates of 2 inches per
hour will continue through mid afternoon across much of central
Jefferson and northern Lewis counties. This band is expected to
remain nearly stationary.

Locations impacted include...
Watertown, Fort Drum, Carthage, Harrisville, Henderson Harbor, Adams
Center and Sackets Harbor.

This includes Interstate 81 between exits 42 and 48.
 
Use extra caution if you must travel into or through this band of
heavy lake effect snow. Visibility will be reduced to less than an
eighth of a mile with deep snow cover on roads.

LAT...LON 4381 7627 4391 7631 4392 7628 4393 7632
      4403 7636 4425 7552 4410 7517 4406 7517
$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 5, 1:12 PM EST, 36 minutes earlier.

Area forecast discussion, Jan 5, 1:12 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
112 PM EST Thu Jan 5 2017

.SYNOPSIS...
A deep trough over the Northeast will maintain a prolonged period of
winter's cold through the weekend, with heavy lake effect snows
oscillating east of the Eastern Great Lakes through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
On going lake snows east of Lakes Erie and Ontario will remain the
primary concern during this period.

Regional radars this afternoon display a band of snow off Lake Erie
pushing northward up through Erie County, and NW Wyoming County.
Upstream a northern push to the lake band is seen, and this should
ripple down the lake, pushing the lake band towards
Lackawanna...West Seneca...Lancaster this afternoon, and then
towards the City of Buffalo and the airport as a far northern
extent for the late afternoon and early evening.

Off Lake Ontario a band of snow is oriented across Jefferson and
northern Lewis County...impacting the City of Watertown...Fort Drum
and out towards Harrisville. Upslope snows continue across NE Oswego
County and the Tug Hill, though not as heavy as the main band of
snows to the north. This snow band will edge northward some this
afternoon and evening.

Synoptically...the lake snows will be supported by a deep full
latitude trough whose axis will be centered over the eastern half of
the continent. This will keep a feed of sub-arctic air in place over
the Lower Great Lakes...where H85 temps averaging -17 to -20c will
maintain plenty of instability over the lakes. The feature to watch
today and tonight though will be a weak shortwave that will play a
role in shifting around the placement of the lake snow bands.

As we push deep into the afternoon...synoptic moisture will
increase...and this should lead to higher snowfall rates. Rates could
easily exceed two inches an hour when the Lake Erie band is in the
Buffalo metro area late today with similar rates near Watertown.

Tonight...the aforementioned mid level shortwave will pass our
region during the evening...after which winds will veer back to
around 270 deg. This will shove the lake snows back to the south...
but not before they seriously disrupt evening commuters in both BUF
and ART. While the lake snows will initially be well organized and
include 2 inch/hour snowfall rates...a fair amount of mid level
moisture will be peeled away in the wake of the shortwave...and this
could have an impact on rates as we push through the overnight.

Outside of the lake snow areas...partly cloudy skies will
occasionally yield some flurries. Otherwise the region will
experience brisk and cold conditions today with the mercury only
forecast to climb into the low to mid 20s for most areas. Parts of
the southern tier may not make it out of the teens. These temps will
be some 10 deg f below normal. Tonight...temperatures will settle to
between 10 and 15 in most areas.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
During this period...the axis of broad upper level troughing will
translate eastward from the Upper Great Lakes to New England...
with the trough also deepening/sharpening up over time as it ingests
additional shortwave energy diving southeastward from northern
Canada. As a result we can expect a cold cyclonic flow to persist
across our region...which will in turn maintain lake effect snows
downwind of both Lakes Erie and Ontario.

Looking in a bit more detail at the large-scale environment...this
period will feature lake equilibrium levels remaining in the vicinity
of 10 kft...with consistently deeper background moisture found over
and downwind of Lake Ontario. For this reason the Lake Ontario LES
should continue to generally be better organized compared to its
Lake Erie counterpart...though there will be periodic fluctuations
in intensity as shortwave features periodically cross the region
and provide periods of enhanced moisture and lift as they approach...
and are followed by drying and subsidence in their wake.

With respect to the location of the lake snows...a general westerly
flow will be in place across the region Friday and Friday night...
Off Lake Erie...this will help to focus the lake snows from the
Chautauqua Ridge eastward across the Ski Country well south of
Buffalo...while the Lake Ontario lake snows will tend to remain
across or in the vicinity of the Tug Hill Plateau. During this
time frame...it appears that affected areas east of Lake Ontario
will be likely to pick up additional headline-worthy amounts...
while somewhat lesser snowfall totals will be more likely east of
Lake Erie.

As we move into Saturday...the low level flow across our region
will begin to back some and also become more sheared as the core of
the upper level trough and attendant weak surface trough approach
our region from the northwest. This will result in the lake snows
lifting a bit further northward toward the Buffalo and Watertown
areas while also weakening some during the day. The aforementioned
trough will then drop southeastward across our region Saturday night
and early Sunday...with an attendant increase in moisture and large-
scale lift likely to at least briefly invigorate the lake snows
for a time.

Following the passage of this trough...the steering flow across our
region should veer more sharply to the west-northwest and northwest
for most of Sunday and Sunday evening. This will force the lake snows
to shift to areas southeast of the lakes and become more multi-banded
in nature...which should result in weaker activity compared to that of
the previous few days. Nonetheless...with rather cold air remaining
in place...additional advisory-worthy snowfall amounts will still
remain a possibility into Sunday evening...before backing winds and
rapidly increasing shear force the bands to lift back north and weaken
further overnight.

Outside of the main lake effect areas...this period will merely be
largely dry and cold...save for some general snow showers accompanying
the passage of the core of the upper trough/attendant surface trough
Saturday night and Sunday morning. Expect temperatures to run solidly
below average...with daytime highs in the upper teens to mid 20s
both Friday and Saturday giving way to readings only in the mid to
upper teens Sunday...when the coldest air of the period will be
crossing our region. Meanwhile...nighttime lows will generally run
in the upper single digits to the mid teens through Saturday night...
before lowering a bit more Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Leftover lake snows should finally diminish on Monday as low level
ridging slides by to our south and forces winds to back around to
south-southwest and become rather sheared...and introduces a sharply
lowering capping inversion.

After that...the remainder of this period will feature a marked
warming trend...as the large-scale flow across our region shifts
to westerly and then southwesterly out ahead of an approaching
Pacific-based wave. This will result in our temperatures climbing
back to above average for both Tuesday and Wednesday...with readings
likely reaching into the 40s by the middle of next week. With warm
advective precip also spreading into our region during this time
frame...we can also expect general chances for rain/snow Tuesday
into Wednesday...which should trend more toward rain over time
as our airmass warms.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Lake effect snow will be the major concern this TAF cycle, with two
significant plumes off both Lake Erie and Ontario impacting the
KBUF/KART airfields. Light synoptic snows this evening, in addition
to lake effect snow will impact the KJHW terminal.

Off Lake Erie, a band of snow is to the north of KJHW, and bearing
down upon KBUF. Expect flight conditions within the band of snow to
lower to LIFR or lower as visibilities fall to near a quarter of a
mile at times. This band of snow will lift towards KBUF early this
TAF cycle, and likely remaining just to the south of KIAG and KROC
this evening before dropping southward...and again reaching the KJHW
terminal.

Off Lake Ontario, a band of snow over KART will impact the airfield
through much of the TAF cycle with LIFR or lower flight conditions.
Like off Erie, there will be times that visibilities reduce to a
quarter of a mile or less within the heart of the snowband.

Outlook...

Friday afternoon through Saturday...Lake effect snow with attendant
LIFR/IFR east of the lakes...and MVFR/VFR elsewhere.
Sunday...VFR/MVFR with a chance of snow showers. Lake effect snow
likely with IFR flight conditions SE of the Lakes.

Monday...Mainly VFR. A chance of light lake effect snow east of the
lakes.

Tuesday...MVFR/VFR within a chance of rain and snow.

&&

.MARINE...
As the strong surface low exits across eastern Canada and towards
the northern Atlantic the winds over the Eastern Great Lakes will
continue to diminish. Will end the gale warning with this
update...leaving small craft advisories in place over the lakes, and
the Niagara River.

Looking further out through the rest of the week and the upcoming
weekend...a general cold westerly flow may kick up enough at points
to occasionally bring some lower-end advisory-worthy winds and waves
to the region...however winds will be nowhere near as strong as we
will see today and tonight.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 5 PM EST Friday for NYZ006>008-
     012-019-020-085.
     Lake Effect Snow Advisory until 1 AM EST Friday for NYZ011.
     Lake Effect Snow Warning until 1 AM EST Friday for NYZ010.
MARINE...Small Craft Advisory until 5 PM EST this afternoon for LEZ020.
         Small Craft Advisory until 1 AM EST Friday for LEZ040-041.
         Small Craft Advisory until 5 PM EST this afternoon
         for LOZ030.
         Small Craft Advisory until 7 AM EST Friday for LOZ043>045.
         Small Craft Advisory until 1 AM EST Friday for LOZ042.

&&

SYNOPSIS...THOMAS
NEAR TERM...RSH/THOMAS
SHORT TERM...JJR
LONG TERM...JJR/TMA
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Jan 5, 10:24 AM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1024 AM EST THU JAN 5 2017

NYZ012-019-020-085-061530-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
1024 AM EST THU JAN 5 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

LAKE EFFECT SNOW WILL CONTINUE TO TARGET THE WESTERN SOUTHERN TIER
INTO THE WEEKEND WITH ADDITIONAL HEAVY SNOWFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-013-014-021-061530-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
ALLEGANY-
1024 AM EST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-061530-
NORTHERN ERIE-
1024 AM EST THU JAN 5 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ011-061530-
GENESEE-
1024 AM EST THU JAN 5 2017

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-061530-
OSWEGO-JEFFERSON-LEWIS-
1024 AM EST THU JAN 5 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

LAKE EFFECT SNOW WILL CONTINUE TO TARGET AREAS EAST OF LAKE
ONTARIO THROUGH THE WEEKEND WITH ADDITIONAL HEAVY SNOWFALL
LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ045-062>065-061530-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1024 AM EST THU JAN 5 2017

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>044-SLZ022-024-061530-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1024 AM EST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jan 5, 12:43 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1243 PM EST THU JAN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     SNOW             2 WNW FARNHAM           42.61N  79.11W
01/05/2017  M11.0 INCH       ERIE               NY   SOCIAL MEDIA

            EVANGOLA STATE PARK

&&

EVENT NUMBER BUF1700034

CHURCH
Local storm report, Jan 5, 1:21 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EST THU JAN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             2 SW FORESTVILLE        42.45N  79.20W
01/05/2017  M10.5 INCH       CHAUTAUQUA         NY   COCORAHS

            24 HOUR SNOWFALL.

0930 AM     SNOW             2 ENE COLDEN            42.65N  78.61W
01/05/2017  M12.8 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

1100 AM     SNOW             COPENHAGEN              43.89N  75.67W
01/05/2017  E27.0 INCH       LEWIS              NY   SOCIAL MEDIA

1230 PM     SNOW             ANGOLA ON THE LAKE      42.65N  79.05W
01/05/2017  E12.0 INCH       ERIE               NY   SOCIAL MEDIA

            12 INCHES IN 4 HOURS. AVERAGING 3 INCHES PER HOUR FROM
            830AM TO 1230PM

&&

EVENT NUMBER BUF1700035
EVENT NUMBER BUF1700036
EVENT NUMBER BUF1700037
EVENT NUMBER BUF1700038

CHURCH
Local storm report, Jan 5, 1:29 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
129 PM EST THU JAN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     SNOW             HAMBURG                 42.72N  78.83W
01/05/2017  E15.0 INCH       ERIE               NY   SOCIAL MEDIA

            MOSTLY SINCE ABOUT 830AM - SNOWFALL RATE ESTIMATED
            AVERAGE OF 3 TO 4 INCHES PER HOUR.

0122 PM     SNOW             EAST AURORA             42.77N  78.62W
01/05/2017  E10.0 INCH       ERIE               NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1700039
EVENT NUMBER BUF1700040

CHURCH
Local storm report, Jan 5, 1:38 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
138 PM EST THU JAN 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             2 S WATERTOWN           43.94N  75.91W
01/05/2017  M14.1 INCH       JEFFERSON          NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1700041

SJW
Special weather statement, Jan 5, 1:46 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Buffalo NY
146 PM EST THU JAN 5 2017

NYZ010-012-085-052015-
Southern Erie-Wyoming-Northern Erie-
146 PM EST THU JAN 5 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL ERIE AND NORTHERN
WYOMING COUNTIES...

A band of lake effect snow producing snow fall rates of 3 inches per
hour will continue to drift very slowly north across the Buffalo
Southtowns through mid afternoon. This band of heavy snow is then
expected to drift farther north into the City of Buffalo during the
late afternoon.

Locations impacted through 3 pm include...
West Seneca, Lackawanna, Hamburg, East Aurora, Evans, Eden, Marilla,
Warsaw, Bennington and Orchard Park.

This includes Interstate 90 between exits 57A and 56.

Use extra caution if you must travel into or through this band of
heavy lake effect snow. Visibility will be reduced to less than an
eighth of a mile with deep snow cover on roads.

LAT...LON 4267 7912 4273 7908 4276 7898 4279 7893
      4286 7851 4287 7808 4286 7807 4277 7805
      4263 7917

HITCHCOCK
Special weather statement, Jan 5, 1:48 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
148 PM EST THU JAN 5 2017

NYZ007-008-052015-
Lewis-Jefferson-
148 PM EST THU JAN 5 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHEASTERN LEWIS AND
CENTRAL JEFFERSON COUNTIES...

A band of lake effect snow producing snow fall rates of 2 inches per
hour will continue through mid afternoon across much of central
Jefferson and northern Lewis counties. This band is expected to
remain nearly stationary.

Locations impacted include...
Watertown, Fort Drum, Carthage, Harrisville, Henderson Harbor, Adams
Center and Sackets Harbor.

This includes Interstate 81 between exits 42 and 48.

Use extra caution if you must travel into or through this band of
heavy lake effect snow. Visibility will be reduced to less than an
eighth of a mile with deep snow cover on roads.

LAT...LON 4381 7627 4391 7631 4392 7628 4393 7632
      4403 7636 4425 7552 4410 7517 4406 7517

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:26 PM ESTSpecial Weather StatementBUFChautauqua, Erie, Wyoming2 hr
Jan 4, 7:31 PM ESTSpecial Weather StatementBUFJefferson, Lewis119 min
Jan 5, 7:40 AM ESTSpecial Weather StatementBUFWyoming80 min
Jan 5, 7:44 AM ESTSpecial Weather StatementBUFJefferson, Lewis91 min
Jan 5, 9:06 AM ESTSpecial Weather StatementBUFErie, Wyoming84 min
Jan 5, 9:17 AM ESTSpecial Weather StatementBUFLewis88 min
Jan 5, 10:44 AM ESTSpecial Weather StatementBUFErie91 min
Jan 5, 10:48 AM ESTSpecial Weather StatementBUFJefferson87 min
Jan 5, 12:17 PM ESTSpecial Weather StatementBUFErie88 min
Jan 5, 12:19 PM ESTSpecial Weather StatementBUFJefferson86 min
Jan 5, 1:46 PM ESTSpecial Weather StatementBUFErie89 min
Jan 5, 3:13 PM ESTSpecial Weather StatementBUFErie77 min
Jan 5, 3:16 PM ESTSpecial Weather StatementBUFJefferson89 min
Jan 5, 4:35 PM ESTSpecial Weather StatementBUFErie70 min
Jan 5, 4:42 PM ESTSpecial Weather StatementBUFJefferson93 min
Jan 5, 5:56 PM ESTSpecial Weather StatementBUFErie79 min
Jan 5, 6:04 PM ESTSpecial Weather StatementBUFJefferson86 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.